I’ve made it through the first 5 days of the Vidaza Chemo treatments and have been fortunate so far, the worst I’ve experienced is late night stomach nasties, short-term dizziness, nausea, and soreness at each injection site. Each treatment consists of two simultaneous injections on opposite sides of the body. Left and right upper arms, for example. Left and right thighs, etc. This requires synchronized punctures by two nurses. Great fun!
The subcutaneous injections don’t hurt initially, but the sites tend to swell, harden, turn bright red, sensitive, and hot to the touch. This interferes with a sound sleep (not that I’ve enjoyed that lately) and even clothing brushing the areas can be painful.
Two more to go and I’m off for three weeks. As I said, the injections are given in duplicate, and I’ve run out of viable places to be poked. Both arms, legs, stomach, and arms, again, have been accessed and remain quite tender to the touch.
Maybe by Monday, one or more spots will be healed enough for access again. I don’t know how long it takes for the sites to return to normal, but I hope it’s pretty quick. The legs are the worst.
There is only a hint of appetite, and I’ve noticed a change in how certain foods “feel” (for want of a better word) on the tongue and in the mouth. I still enjoy a cup of coffee, but tea has a decidedly strange taste. Of course, I am always thirsty and iced water is the only thing that takes care of that problem.
Jeez! The things we learn about our bodies at times like these. I guess I am fortunate that I have great medical folks to answer most of my stupid questions - and they don’t find them stupid at all.
Since I have to don the Mask when in public again, I doubt I’ll be out and about much this weekend. Maybe just an early walk on the boards to hold on to what’s left of my sanity will be in order.
All said and done, I think things are going as well as can be expected. I am looking forward to Tuesday, the last day of this treatment cycle. Maybe I can get some rest after that until it starts all over again in July...
And so it goes.